Alert archive / Michigan / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 22, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 28, 1999, 8:24 PM EDT for Charlevoix County, Michigan. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 28, 1999, 8:24 PM EDT (00:24 UTC)
- Expired
- Jun 28, 1999, 9:10 PM EDT
- In force
- 46 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
County Charlevoix County, MI
The radar
The NCL Michigan radar (KAPX), 57 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 9:05 PM EDT | Thunderstorm Wind 52 | East Jordan, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 0.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAPX 290025 RRA SVRAPN MIC029-290110- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 824 PM EDT MON JUN 28 1999 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHARLEVOIX COUNTY IN NORTHWESTERN LOWER MICHIGAN * UNTIL 910 PM EDT * AT 822 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF CHARLEVOIX... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL REACH... BAY SHORE BY 835 PM EDT DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. PERSONS IN AND NEAR THESE AREAS SHOULD REMAIN INDOORS AWAY LFROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:25 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 28, 7:25 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 725 PM EDT MON JUN 28 1999 WILL UPDATE ALL GROUPS BASED ON LATEST TRENDS. WILL UPDATE UP GROUP TO ADD MENTION OF THUNDER OVERNIGHT. ALSO...GIVEN UPSTREAM PRECIP COVERAGE WILL BUMP POPS UP TO CATEGORICAL FOR N LOWER MI ALONG/WEST OF I-75. WILL FRESHEN WORDING FOR EASTERN N LOWER MI. .APX...NONE. ROWLEY
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:27 PM EDT | Severe Thunderstorm Warning | APX | Emmet | 63 min |
| Jun 28, 8:55 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan | 60 min |
| Jun 28, 8:55 PM EDT | Severe Thunderstorm Warning | APX | Mackinac | 60 min |
| Jun 28, 9:03 PM EDT | Severe Thunderstorm Warning | APX | Otsego | 47 min |
| Jun 28, 10:41 PM EDT | Severe Thunderstorm Warning | APX | Oscoda | 64 min |
| Jun 28, 11:01 PM EDT | Tornado Warning | APX | Oscoda | 59 min |
| Jun 28, 11:12 PM EDT | Severe Thunderstorm Warning | APX | Ogemaw | 63 min |
| Jun 28, 11:27 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco | 58 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.